MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB; CATHETER, BILIARY, DIAGNOSTIC
Model Number 32900
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the suture broke.An 8.3/25 expel drainage catheter with twist-loc hub was selected for use and attached to the patient's right chest.During procedure, the doctor tried to insert the first catheter and felt lots of resistance.Upon checking the expel tip, it was noticed that the tip was deformed and not perfectly straight even with the stiffener inside.When using the second catheter, it was noted that the suture broke.Both devices were manually removed the same way it was inserted and the procedure was completed with another of same device.No patient complications were reported and patient was stable post procedure.
 
Event or Problem Description
It was reported that the suture broke.A 8.3/25 expel drainage catheter with twist-loc hub was selected for use and attached to the patient's right chest.During procedure, the doctor tried to insert the first catheter and felt lots of resistance.Upon checking the expel tip, it was noticed that it was deformed and not perfectly straight even with the stiffener inside.When using the second catheter, it was noted that the suture broke.Both devices were manually removed the same way it was inserted and the procedure was completed with another of same device.No patient complications were reported and patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.Visual inspection revealed that the catheter was returned with the metal cannula and trocar loaded and no anomalies or damages were encountered.It was possible to observed the pigtail in a correctly shape.Additionally, the flexible cannula was received with the catheter and no anomalies were observed.The metal cannula was unloaded without issues, moreover, no issues were observed in the metal cannula, trocar and catheter.The suture string was observed in a correct shape and no issues were observed.Functional inspection revealed that a metal cannula and trocar were inserted and retracted form the catheter and no resistance was felt.

Brand Name
EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11141623
Report Number2134265-2020-18515
Device Sequence Number631911
Product Code FGE
UDI-Device Identifier08714729860587
UDI-Public08714729860587
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K141335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number32900
Device Catalogue Number32900
Device Lot Number0025943042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer02/01/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1